1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Opioid Withdrawal, Cocaine Use Damages Heart

By HandyMan81, Jun 28, 2006 | | |
  1. HandyMan81
    'Broken Heart Syndrome' Mimics Heart Attack

    Abrupt withdrawal from high-dose painkillers such as OxyContin or the use of cocaine can both increase risk of a cardiac event known as 'broken heart syndrome,' according to two studies published in Mayo Clinic Proceedings.
    Broken heart syndrome is a rare disorder that mimics a heart attack, with shortness of breath and chest pain. Most people with the syndrome recovery fully, but some die and others suffer life-threatening complications.

    The publication reported a case of a 61-year-old woman who was treated for broken heart syndrome after she abruptly stopped using OcyContin and the case of a 54-year-old woman, a regular crack cocaine smoker, who was treated for the same condition.
    Both cases were the first reported cases of these factors contributing to broken heart syndrome.

    "Given the drug's prevalence, physicians should proceed with caution when removing patients from high-dose opioids in order to avoid serious complications and hospitalizations," Juanita Rivera, M.D., an anesthesiologist with Mayo Clinic Rochester and lead author of the report, said in a news release.
    "The report demonstrates that cocaine use can potentially trigger transient left ventricular apical ballooning, also known as broken heart syndrome, in certain susceptible individuals, but further research is needed to determine other associated risk factors," Dr. Sandeep Arora, an internal medicine specialist at Western Pennsylvania Hospital in Pittsburgh, said.

    http://alcoholism.about.com/od/prescription/a/blmayo060623.htm

Comments

  1. Jatelka
To make a comment simply sign up and become a member!